Meds made with confusing drug labels may lead to patient injuries and deaths.

Philadelphia, PA (JusticeNewsFlash.com)–The Institute for Safe Medication Practices (ISMP) www.ismp.org a non-profit organization devoted to medication error prevention and safe medication use based in Philadelphia area, alerts doctors, nurses, and health care professionals dangers with multiple dose heparin vials. The ISMP claims multiple dose heparin vials have potentially confusing labels that could lead to dangerous overdoses causing serious injury and even death to patients by unsuspecting health care professionals

The ISMP is urging hospitals, doctors, nurses, and all other healthcare professionals calculating and administering heparin doses to carefully read the drug label to prevent gross negligence. Heparin vials are made by many different drug companies and these vials which contain 4 mL of heparin solution, are labeled “10,000 USP units/ 1 mL,” with the “10,000″ in larger print than the rest of the designation. This confusing drug company label may confuse the reader causing the medical provider to assume the entire vial contains 10,000 units. Calculating the patient’s dose based on this medication error could lead to a medical malpractice causing a fourfold overdose to the patient. The ISMP strongly advises all hospitals consider whether they need heparin medication vials that contain more than 10,000 units per vial. Single dose medication vials may spare a patient serious injuries and damages plus save their life.

JusticeNewsFlash.com new for Pennsylvania medical malpractice claims

ABOUT THE AUTHOR: